I have been tentatively diagnosed with gastroparesis on the basis of increasing GI distress... despite not having classic symptoms of the condition.
After several additional diagnostic surveys ($$$), and increased dosages of my current meds, and a referral to a yet-higher-level specialist, I discovered a very discouraging aspect of this "diagnosis."
On a visit to another specialist, I was complaining yet again of my GI difficulties, since he has me on a prescribed diet. When I got to my symptom of fermentation (probably due to stasis in my intestine), he exclaims, "great!". I'm not so enthusiastic on the topic. Turns out one of the meds he has me on (off-label, for yet another side effect) is meant to *CREATE* slow gastric emptying.
So I came home and went on an extensive search for side effects of every med I'm taking. Another discovery was that another med - this one for a specific purpose that I can't discontinue - causes "inhibition of the contractile activity of the esophagus."
So there you are. My symptoms are wholly due to those two meds. I have NO symptoms of gastroparesis. This is not to say I don't have other GI symptoms which need to be addressed... but I don't think I needed my current GI meds doubled, I don't think I need to be on a liquid diet (which I haven't adopted, despite the recommendation), and I don't believe I need the proposed esophageal manometry the new specialist is going to perform when I see him.
Any one of my specialists should have known or been able to research (as I did) whether my symptoms were real.
If any of you have questions regarding your diagnoses or therapies, please do some of your own research. It could save you some pain, frustration and expense.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?